Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Condom leak.... But I'm on B/C. Help? :(

 - UBBFriend: Email this page to someone!    
Author Topic: Condom leak.... But I'm on B/C. Help? :(
GAJill
Neophyte
Member # 107317

Icon 1 posted      Profile for GAJill     Send New Private Message       Edit/Delete Post 
So I have been on birth control since September 2011. I had my period about 2 weeks ago, and my boyfriend and I had sex...either the Saturday or Sunday after my period. (As in, I can't remember if it was the night BEFORE I started my new pack, or the day OF starting my new pack). After he climaxes, we usually lay around for a bit with him still inside me (we always use condoms).

After awhile, I coughed or sneezed or something, and my convulsion I guess kind of squeezed him out, but the condom was still inside me. Since we were laying down, it kind of began leaking everywhere.

I tried to clean up super well with feminine wipes and I think we took a shower right after (don't fully remember as this was two weeks ago).

So essentially...

It was right after my period, and it was either the day before or day of starting a new pack. I have been on the pill for almost two years and have been consistent with it (never missing a dose).

I recently have some blood when I wipe, but it could potentially be a side effect of another medication I'm taking (blood in urine). But I just want to make sure it's not from me being pregnant.

Is it possible to get pregnant after not being on the pill for a week (since it's the placebo pills I take and I'm on my period)? I worry that the first pill hadn't kicked in yet and thus could be a problem. But since I continued taking the pill, is that somewhat of a "Plan B" because it's essentially estrogen?

I plan on doing a cheap pregnancy test anyway to be sure, but I wanted to see if it is at all likely that I might be pregnant. Because this would certainly be horrendous as I am NOT prepared for it....

Help please! [Frown]

Posts: 6 | Registered: Apr 2013  |  IP: Logged | Report this post to a Moderator
GAJill
Neophyte
Member # 107317

Icon 1 posted      Profile for GAJill     Send New Private Message       Edit/Delete Post 
Just a follow up post. I went to the bathroom again but before I peed, I wiped (and kind of wiped more in my vagina) and found that it was kind of pinkish (like the blood I saw). So that makes me think the blood is more from my vagina instead of the bloody urine like I think is a side-effect...the more I think about it, the more I think the blood is unrelated to the other medication.

So knowing that I'm kind of bleeding and I'm not supposed to get my period until 2 more weeks (June 2 or 3), should this be cause for concern? [Frown] I'm visiting my folks out of state during the time I have my period (worst timing, as always lol) so I really don't want to miss it and find out I might be pregnant! My parents would kill me :'(

Posts: 6 | Registered: Apr 2013  |  IP: Logged | Report this post to a Moderator
GAJill
Neophyte
Member # 107317

Icon 1 posted      Profile for GAJill     Send New Private Message       Edit/Delete Post 
Sorry for the triple post!!! I know it's really frowned upon but I have something else important to note.

I also have a thyroid condition so I take Levothyroxin every morning. Because I didn't have a whole lot of time, I would take my birth control 15 minutes or so afterwards (though I think it's recommended to be 30 min after). So I'm worried that maybe because they were taken so close together they may be lowering the effectiveness of each other. The levothyroxin says I'm not supposed to eat for 30-60 minutes after taking it, so I'm assuming nothing else is really supposed to be taken either.

I've since started bringing my birth control to work so I can take it an hour after my thyroid pill, but I wasn't doing that prior to the condom leak. Could this lower the effectiveness as well? [Frown]

Posts: 6 | Registered: Apr 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi GAJill,

The pill's effectiveness doesn't change depending on where you are in your cycle. It's still doing it's job during the inactive pill week. here's some information to explain that.


How do birth control pills really work, even during the placebo period?

For future reference, keeping the penis in the vagina after ejaculation is not part of effective use of condoms, as what happened to you can happen mmuch more easily that way. So, in future, if you want to be sure that the condom is doing its job, you'll want to have your boyfriend withdraw right after ejaculation and remove the condom. Also, cleaning up with wipes and showering are not ways to prevent semen from doing its thing.
Here's some more information about effective condom use:

Condom Basics: A User's Manual


So, to sum up: If you've been using the birth control pill as directed, your risk of pregnancy is low. There is still a risk as birth control pills are not 100% effective at preventing pregnancy. Bleeding as a sign of early pregnancy is actually pretty rare, so it's more likely that the bleeding is from something else. If the bleeding continues, you'll want to consult a healthcare provider just to make sure that everything is okay. For questions on how your birth control pills might interact with other medications, your healthcare provider or pharmacist (or both) would be the best people to speak to about this.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
GAJill
Neophyte
Member # 107317

Icon 1 posted      Profile for GAJill     Send New Private Message       Edit/Delete Post 
Oh okay, that makes a lot more sense! I guess I always thought each pill was preventing something, thus why it was important to take one every day. And thus when it stopped, I thought the effectiveness kind of stopped as well. I wasn't sure how unprotected I was during the placebo phase.

Thank you so much for answering my question! I know you guys probably get it a lot so I'm sorry for being another one of those people [Frown] But I have heard of implantation bleeding and since we had the mishap 2 weeks ago, I was really worried. I'll keep an eye on it though. Thank you so much!!!

Posts: 6 | Registered: Apr 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
I'm glad to hear the information on the pill cleared things up for you. [Smile]

Implantation bleeding is really very rare, so, for most people, it's going to not be at the top of lthe list of reasons for why there could be bleeding.

Are you and your boyfriend up-to-date on your STI (sexually transmitted infection) testing? A condom failure such as you described also means increased risk of STI transmission. Do you also feel clearer now on effective condom use?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3